MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA075901A
Medical Device Problem Codes Collapse (1099); Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, the patient was implanted with a gore® excluder® aaa endoprosthesis to treat a ruptured abdominal aortic aneurysm.Gore® viabahn® vbx balloon expandable endoprosthesis (vbx devices) were implanted in the superior mesenteric artery (sma) and the right renal artery as snorkels during the procedure.The physician reported on the evening of (b)(6) 2024, that the vbx stent graft was thrombosed.Immediately, a reintervention occurred and reportedly the physician was unable to advance through the sma and vbx stent graft.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.The device was not returned to gore for direct analysis.Therefore, an engineering evaluation could not be performed.The available information reported in the complaint does not reasonably suggest a potential malfunction or product packaging and/or labeling issue has occurred.According to the gore® viabahn® vbx balloon expandable endoprosthesis instructions for use: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: thrombosis or occlusion.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, the patient was implanted with a gore® excluder® aaa endoprosthesis to treat a ruptured abdominal aortic aneurysm.Gore® viabahn® vbx balloon expandable endoprosthesis (vbx devices) were implanted in the superior mesenteric artery (sma) and the right renal artery as snorkels during the procedure.The physician reported on the evening of (b)(6) 2024, that the vbx stent graft was thrombosed.Immediately, an endovascular reintervention occurred and reportedly the physician was unable to advance through the sma and vbx stent graft.The procedure was aborted, and the patient tolerated the procedure.The physician suspected the vbx device may have thrombosed because the eye of the tiger technique was performed incorrectly, consequently the gore® excluder® aaa endoprosthesis may have compressed the vbx stent graft.The patient will continue to be monitored.None of the gore devices were explanted, and no additional gore devices were implanted.
 
Additional Manufacturer Narrative
Revised: b1 to adverse event and product problem.Revised: b5 additional information.Revised h6: added medical device problem code and revised investigation conclusion.Revised h10: the manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.The risk management file for the vbx device was reviewed and determined to be accurate and complete.No update is required.An assessment was completed to determine if the event conclusions warrant consideration for a capa, scar, and/or fir following md179991 appendix a.It was determined that no action is required.The reported complaints of vbx device compression and thrombosis could not be independently confirmed.There were no items (e.G.Clinical images, returned vbx device) received in association with this complaint to allow evaluation of the performance of the vbx device relative to the reported failure modes.A review of manufacturing records indicated that the vbx device lots met all pre-release manufacturing specifications.According to the information provided, the physician attributed the cause of the vbx device compression and thrombosis to incorrect performance of the ¿eye of the tiger¿ surgical technique.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19075891
Report Number2017233-2024-04810
Device Sequence Number17323910
Product Code PRL
UDI-Device Identifier00733132637287
UDI-Public00733132637287
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXA075901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale